Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Oct 10, 2024, 4:45 PM EDT for Duval County, Flagler County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2024, 4:45 PM EDT (20:45 UTC)
- Expired
- Oct 10, 2024, 9:22 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL
The radar
The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WWUS72 KJAX 102045 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 445 PM EDT Thu Oct 10 2024 FLZ125-133-138-110300- /O.NEW.KJAX.WI.Y.0013.241010T2045Z-241011T0300Z/ Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Palm Valley, Saint Augustine, Palm Coast, Oceanway, Jacksonville, Ponte Vedra Beach, Durbin, Tallyrand, Anastasia, and Arlington 445 PM EDT Thu Oct 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Coastal Duval, Coastal Flagler, and Coastal St. Johns Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/jax HESS
1 follow-up statement
234 WWUS72 KJAX 110122 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 922 PM EDT Thu Oct 10 2024 FLZ125-133-138-110230- /O.CAN.KJAX.WI.Y.0013.000000T0000Z-241011T0300Z/ Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Arlington, Saint Augustine, Durbin, Palm Coast, Oceanway, Anastasia, Tallyrand, Palm Valley, Jacksonville, and Ponte Vedra Beach 922 PM EDT Thu Oct 10 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ For more information, visit us at www.weather.gov/jax CRUZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 10, 2:26 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 2:26 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
226 PM EDT Thu Oct 10 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 223 PM EDT Thu Oct 10 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Pleasant temperatures are ongoing today across the area, with
highs generally reaching the mid to upper 70s with dewpoints
falling significantly. Lows will down into the 50s for inland
southeast Georgia and most of inland northeast Florida, with the
coast, St. Johns river basin area, and north central Florida will
fall into the 60s tonight with mostly clear skies and
northeasterly winds.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 223 PM EDT Thu Oct 10 2024
High pressure continues to build southward across the area Friday
as Hurricane Milton quickly pulls away well to the east. The
pressure gradient will remain fairly strong during the day on
Friday, which will keep a healthy breeze across the area and
especially towards the coast where gusts of 30-35 mph are
expected. PWATs around an inch or less and ample subsidence will
shut down any chances for daytime showers, with a dry and cool
fall-like day featuring temperatures mainly in the 70s to near 80
near far southern areas and much lower humidity compared to
recently.
Temps will also drop below normal Friday Night, especially over
inland areas where the least cloud cover will be found and winds
ease the most. Expecting generally 50s inland, to even some upper
40s for far interior GA. More expectedly mild in the low 60s
closer to the coast and furthest south.
High pressure center will continue to slowly drift southward for
Saturday, though becoming much broader over the area as well. This
will relax the pressure gradient and therefore breezier conditions
across the area through the day. A little bit of higher moisture
aloft tries to creep into southern areas which could result in a
few isolated showers, though otherwise mostly dry Saturday with
highs in the upper 70s to low 80s, dropping into the 50s inland
and low to mid 60s St. Johns River Basin and south Saturday Night.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 223 PM EDT Thu Oct 10 2024
Very similar conditions to Saturday look to remain in store to end
the weekend Sunday before a cold front approaches the area Monday
and Monday Night and moves through the area Tuesday and Tuesday
Night. Looks to be a mostly dry front at this time, though
guidance is still in some disagreement with respect to any
convection along and ahead of front, and therefore could certainly
be changes over the coming days. Model solutions start to diverge
and/or become more inconsistent around the day 7 period onward,
however does appear as though the front will be strong enough and
progress far enough south for another shot of more fall like air
to advect into the region, as well as a possible lingering
offshore trough/northeasterly flow type of event by the end of the
long term. Temperatures start this period near to slightly above
average on Sunday/Monday before quickly trending towards below
normal approaching mid week.
&&
.AVIATION...
(18Z TAFS)
Issued at 118 PM EDT Thu Oct 10 2024
VFR conditions are expected through the TAF period for most sites
with gusty northeasterly winds continuing through the night.
Showers moving onshore may temporarily lower SGJ to MVFR or IFR
visibilities this afternoon.
&&
.MARINE...
Issued at 223 PM EDT Thu Oct 10 2024
Milton will track to the east southeast of the area through the
day Today. High pressure will build from the northwest Friday. The
gradient between the high and Milton, will keep elevated conditions
in the forecast through Friday. The high pressure ridge will
settle overhead of the region over the weekend. A cold front will
move southeast across the area Tuesday.
Rip Currents: Rip current risk will remain high at all area
beaches through Friday.
&&
.HYDROLOGY...
Issued at 514 AM EDT Thu Oct 10 2024
SE GA: Major river flooding is ongoing along the Alapaha River
in Statenville and will continue through late tonight. Sites along
The Altamaha river at Charlotteville, Baxley, and Doctortown was
falling from crests in Minor flood stage and should lower to below
flood stage by late this week into this weekend. The Satilla will
crest within Minor stage by Friday.
NE FL: There is an increasing risk of river flooding at NE FL
rivers due to Milton's heavy rainfall footprint through tonight,
including Black Creek and the upper Santa Fe. As flood waters
travel down the Suwannee River, backwater flooding up the lower
Santa Fe including at Three Rivers Estates will rise from Minor
flood stage toward Moderate flood stage late this week through
this weekend. Local river interests, please continue to routinely
monitor river forecasts over the coming days, especially for our
quickly responding rivers including the Black Creek basin.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 73 49 77 / 0 0 0 0
SSI 62 73 60 76 / 0 0 0 0
JAX 60 76 59 80 / 0 0 10 10
SGJ 68 78 66 79 / 10 0 10 20
GNV 59 78 58 80 / 0 0 0 10
OCF 62 80 60 81 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ033-038-124-125-132-133-137-138-
225-325.
Wind Advisory until 8 PM EDT this evening for FLZ023-024-030-031-
136-140-232-237-240-425.
Storm Surge Warning for FLZ033-124-125-132-133-137-138-325.
High Rip Current Risk through late tonight for FLZ124-125-133-
138.
High Surf Advisory until 5 AM EDT Friday for FLZ124-125-133-138.
GA...Tropical Storm Warning for GAZ154-166.
Wind Advisory until 8 PM EDT this evening for GAZ152-153-165-264-
364.
Storm Surge Warning for GAZ154-166.
High Rip Current Risk through late tonight for GAZ154-166.
High Surf Advisory until 5 AM EDT Friday for GAZ154-166.
AM...Tropical Storm Warning for AMZ450-470.
Hurricane Warning for AMZ452-454-472-474.
&&In the hours before
Local storm report, Oct 10, 10:45 AM EDT, 6 hours before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1045 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM Tropical Cyclone 5 NNW Keystone Heights 29.85N 82.05W
10/10/2024 Bradford FL AWOS
AWOS station K42J Keystone Heights Airport
reported 3 separate wind gusts to 40 mph
between 4:55 AM EDT and 8:55 AM EDT.
&&
DRDLocal storm report, Oct 10, 10:50 AM EDT, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1050 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM Tropical Cyclone 2 E Palm Coast 29.57N 81.19W
10/10/2024 Flagler FL Mesonet
Mesonet station 1334W 1.6 E Palm Coast
(WEATHERSTEM) reported a max wind gust of 70
mph. The same site also reported a max
sustained wind of 46 mph at 3:10 AM EDT.
&&
DRDLocal storm report, Oct 10, 2:00 PM EDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
200 PM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM Tropical Cyclone Saint Augustine 29.89N 81.30W
10/10/2024 St. Johns FL Emergency Mngr
The King Street bridge over the San
Sebastian River in downtown St. Augustine
has been closed to tidal flooding.
&&
NelsonLocal storm report, Oct 10, 2:39 PM EDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
239 PM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tropical Cyclone 1 W Welaka 29.48N 81.67W
10/10/2024 Putnam FL Emergency Mngr
Delayed report - Putnam County Emergency
Management reports major flooding in the
vicinity of Welaka and Federal Point. Dunns
Creek near Satsuma in Putnam County crested
at 3.03 feet above Mean Higher High Water
(MHHW) at 9 AM Thursday.
&&
NelsonLocal storm report, Oct 10, 3:19 PM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
319 PM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tropical Cyclone Saint Augustine 29.89N 81.31W
10/10/2024 St. Johns FL Emergency Mngr
St. Johns County Emergency Management
reports that the Bridge of Lions in St.
Augustine is currently closed due to tidal
flooding that is inundating the approach to
the bridge.
&&
NelsonThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:00 PM EDT | River Flood Warning | JAX | Alachua, Union | 5 days |
| Oct 9, 9:01 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 5 days |
| Oct 10, 2:02 AM EDT | Flash Flood Warning | JAX | Saint Johns | 6 hr |
| Oct 10, 3:16 AM EDT | Flash Flood Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 5 hr |
| Oct 10, 7:57 AM EDT | Areal Flood Warning | JAX | Saint Johns | 5 hr |
| Oct 10, 8:00 AM EDT | Areal Flood Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 3 hr |
| Oct 10, 4:55 PM EDT | Gale Warning | JAX | 9 hr | |
| Oct 10, 4:55 PM EDT | Small Craft Advisory | JAX | 45 hr | |
| Oct 10, 5:01 PM EDT | Coastal Flood Warning | JAX | Clay, Duval, Flagler, Putnam | 5 days |
| Oct 10, 5:01 PM EDT | Coastal Flood Advisory | JAX | Clay, Duval, Flagler, Nassau, Putnam | 9 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.